I was diagnosed with IBS today, and now that I know for sure I don't know what to do. The doctor prescribed LEVSIN, but what EXACTLY does it do? Will it help an IBS gal like me? (mostly C yet sometimes D)Also, what is GASTRITIS?
Levsin is an antispasmodic that most of us have used to help eliminate cramping associated with our IBS. If you suffer from cramping, this should hopefully help. If it doesn't, don't give up. There are a few of these types of drugs out there and they work differently on all of us. I, unfortunately, haven't had any luck with any of them, but I hope you will.According to my Webster's Medical Dictionary, Gastritis is inflammation of the stomach walls. Were you diagnosed with this along with IBS? IBS usually doesn't cause any inflammation, so if your doctor has said this is a sign of IBS, you might want to get a second opinion.Along those same lines, have you had a full work up of tests done, endoscope and colonoscopy? If not, I would request these before settling on a diagnosis of IBS. There are many intestinal problems that can mimic IBS and it is better to rule them out first.Good luck.Chris------------------If a toilet is my throne, I want a padded seat!!!
Levsin is the only prescription medication I am taking for my IBS at this time. I would guess that I've been taking it for nearly 2 years now, and it seems to work better for the cramping and pain than anything else I've ever taken.Debbie
I have been on Levsin for a little over a month. It is used to stop spasms in the bowel. It has worked for me, although I still have problems. I don't have the big D as bad as I did, but I still have several BMs on some days. I don't have the bad cramping as often. I think it works differently on different people. Good luck.
sm77,chrisseese is right, Gastristis is the inflamation of the walls in your stomach. I had it last year. It causes loss of appitite, nausea, and pain! It wasn't to fun! I also waited to long to find out what was wrong with me and I lost so much wieght! I went down to a duscusting 95 pounds! Ew!------------------Michelle
I take Librax for the same cramping reasons. It works really well for me, but it gives me a headache, dry mouth, and makes me drowsy. Usually these symptoms only happen if I take the drug on an empty stomach. The moral of this story is watch out for the side effects.------------------RTR
Thanks guys for your help! I talked to a pharmacist the other day and she said to take it three times a day, and the medication should kick in after a couple of days worth of use. Is this true? I have been taking it for a few days now, no DRAMATIC results yet. Last year my gastro (a different one) said from the results of my endosocpy that the lining of my stomach was inflammed. But that was all he said.Also, WHAT DO YOU GUYS DO FOR INTENSE BLOATING THAT MAKES YOU LOOK 5 MONTHS PREGNANT?????????
Hi-I have taken librax for the same reasons (spasms-cramps-D)that you are taking levsin for and have found it very effective, and hope that you'll get some relief too. I remember a family member (who had no other bowel problems) being diagnosed with gastritis which is inflammation of the lining of the stomach (upper abdomen). From what I remember it was pretty self limited-meaning that it ran its course and resolved. I don't think it is chronic like IBS. Regarding gas and bloating it is a huge problem for me and I find that Phazyme which is simethicone is effective in controlling it, you can buy it OTC. Check out the patient education section on medications and diets in this website www.gicare.com It has alot of really useful information. Hope this helps.------------------Nancy
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!